MAUDE Adverse Event Report: COOK INC COOK MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23668
Medical Device Problem Codes Material Separation (1562); Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products- rhapsody h-30 holmium laser system, storz flexible ureteroscope this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, after completing retrograde intrarenal surgery (rirs), when removing the cook® multi-use holmium laser fiber, the blue plastic outer part of the fiber separated from the inner part of it.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary it was reported, after completing retrograde intrarenal surgery (rirs), when removing the cook® multi-use holmium laser fiber, the blue plastic outer part of the fiber separated from the inner part of the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.One open package containing a holmium laser fiber and one sealed laser fiber were returned for investigation.The sealed device was unpacked, and the connector was noted to be intact.There was no damage observed along the laser fiber or deficiency found.The blue jacket appeared intact.Evaluation of the device returned in the open package found that the silicon connector was intact and did not separate when tugging on fitting.Visual examination confirmed separation of the laser fiber from 75cm to 78.2cm.The laser fiber blue jacket was bulged at 79.2cm.No charring was observed.The clear tip of the laser fiber was broken.A document-based investigation evaluation was performed.No related non-conformances were recorded, and no additional lot-related complaints were received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the manufacturing instructions or quality controls procedures.The device is inspected visually and functionally for cracks and fractures by manufacturing and quality control.The instructions for use included with the device caution, ¿a number of different factors affect the life of any particular fiber, including: extended lasing at high power continuous lasing with the fiber tip in contact with tissue poor reprocessing (length of fiber removed in reprocessing should be no less than 2.5 cm) lasing with a contaminated or damaged proximal end improper handling poor laser beam alignment or focus¿ the device ifu additionally contains instructions regarding laser fiber handling, removing, and reprocessing.Based on available evidence, cook has concluded that the most probable cause of laser fiber separation/ breakage is related to improper handling of the device.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK MULTI-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11050157
Report Number1820334-2020-02351
Device Sequence Number3206759
Product Code GEX
UDI-Device Identifier10827002236681
UDI-Public(01)10827002236681(17)231023(10)13511524
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2023
Device Model NumberG23668
Device Catalogue NumberHLF-M273-H30
Device Lot Number13511524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1